MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. OES BRONCHOFIBERSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. OES BRONCHOFIBERSCOPE
Model Number BF-N20
Health Effect - Clinical Code Fungal Infection (2419)
Type of Reportable Event Serious Injury
Event or Problem Description
It is reported by the customer, an unspecified time after a procedure using one of their 10 bronchoscopes, preliminary findings of fungal culture specimen collected from the patient via bronchoalveolar lavage (bal) from right middle lobe (rml) of lung shows: scant growth gram positive branching rods suggestive of aerobic actinomycete (originally reported as mold).It is unknown what treatment the patient required as a result.The patient¿s current condition is unknown.The customer states that it is not known which of their 10 bronchoscopes was used in the case, as the surgery staff did not document this information in the procedure record.For this reason, the customer is requesting all 10 bronchoscopes be evaluated to determine if any of them are potentially a contributing factor to the positive patient culture.Additional details regarding the patient and event have been requested.At this time, no further details have been provided.Case with patient identifier (b)(6) reports a bf-xp60.Case with patient identifier (b)(6) reports a bf-3c40.Case with patient identifier (b)(6) reports a bf-3c40.Case with patient identifier (b)(6) reports a bf-3c40.Case with patient identifier (b)(6) reports a bf-3c40.Case with patient identifier (b)(6) reports a bf-n20.Case with patient identifier (b)(6) reports a bf-3c40.Case with patient identifier (b)(6) reports a bf-n20.Case with patient identifier (b)(6) reports a bf-3c40.Case with patient identifier (b)(6) reports a bf-xp60.The customer further reported they had been sending their scopes to steris ims for repair.

Brand Name
OES BRONCHOFIBERSCOPE
Common Device Name
BRONCHOFIBERSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key12455467
Report Number2951238-2021-00401
Device Sequence Number3924793
Product Code EOQ
UDI-Device Identifier04953170051142
UDI-Public04953170051142
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/10/2021
Report Date (Section F) 08/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBF-N20
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date08/18/2021
Event Location Hospital
Date Report to Manufacturer08/18/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age15 MO